MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO GIA ULTRA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ENDO GIA ULTRA; STAPLE, IMPLANTABLE
Model Number EGIAUSTND
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Open or Close (2921)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 05/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during low anterior resection, the surgeon fully fired the device, however they could not pull the black return knob back to the initial position and could not open the jaws.The surgeon additionally resected the tissues of the mouth side and anus side, and removed the cartridge from the tissue, then sutured the resected part manually.The surgical time was extended more than 30 minutes.The incision site was not extended.Nothing fell into the patient's cavity.No bleeding occurred.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The instrument was received engaged with the subject reload.The subject reload was unloaded without difficulty.Initial visual inspection of the instrument noted no abnormalities.Functionally, the instrument was loaded with an articulating vascular/medium reload.During the firing cycle, a skip was audible in the firing stroke.An access hole was cut into the instrument body for visualization of the firing rack.This examination noted sheared teeth on the firing rack.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the sheared teeth on the firing rack may occur in any of the following circumstances: firing over tissue that is beyond the recommended thickness range.Firing with an obstacle incorporated in the jaws.In either of these circumstances, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly, and tissue may not be fully transected.The information booklet which accompanies each product shipment offers the following as a warning and precaution."1.Preoperative radiotherapy may result in changes to tissue.These changes may, for example, cause the tissue thickness to exceed the indicated range thickness for the staple size.Careful consideration should be given to any pre-surgical treatment the patient may have undergone and in c or responding selection of staple size.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA ULTRA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce,pr CT 00716 4401
MDR Report Key7516299
Report Number1219930-2018-02650
Device Sequence Number19188792
Product Code GDW
UDI-Device Identifier10884521190887
UDI-Public10884521190887
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133938
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberEGIAUSTND
Device Catalogue NumberEGIAUSTND
Device Lot NumberP7M1353X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer07/12/2018
08/08/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date07/27/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;